Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS New Orleans, LA

July 20, 2000Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2000, 2:49 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 20, 2000, 2:49 PM CDT (19:49 UTC)
Expired
Jul 20, 2000, 3:30 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hancock County, MS, Harrison County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 201949
SVRNEW
MSC045-047-202030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DIAMONDHEAD...OR ABOUT 4 MILES NORTHEAST
  OF DIAMONDHEAD...MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF DIAMONDHEAD AT 255 PM CDT
  OVER KILN AT 320 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3037 8925 3053 8926 3050 8957 3034 8955

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 20, 1:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT THU JUL 20 2000

MODELS SIMILAR BUT AVN DOES WORST JOB ON MOISTURE/QPF FIELD
ASSOCIATED WITH VORT MAX OVER ARKANSAS. ALSO AVN IS TOO FAR NORTH.
SATELLITE SHOWS DECENT MCS ASSOCIATED WITH THIS SYSTEM WITH OUTFLOW
BOUNDARY TRAVELING AT CLOSE TO 45KT TOWARDS NORTH LOUISIANA.
12Z UPPER AIR ANALYSES SHOW LIMITED MOSTUEE OVER MOST OF STATE
EXCEPT FOR SOUTHEAST WHERE 1.6 IN PRECIPITABLE MOISTURE SHOWS UP ON
RAOB. NO SIGNIFICANT SHORT WAVES IN THE AREA TO DAY SO WILL GO ONLY
WITH ISOLATED CONVECTION AT MAX HEATING THIS AFTERNOON/EARLY
EVENING. WILL SIDE WITH ETA MODEL. NGM AGAIN GOES OVERBOARD WITH QPF.
ETA AND NGM BRING SHORT WAVE SOUTHEAST OVER MISSISSIPPI FRIDAY NOO
WITH NGM A TAD FURTHER SOUTH. CONVECTION IN NORTH MS COULD SETUP
OUTFLOW BOUNDARIES THAT WOULD AFFECT SOUTHERN MS AND SOUTHEASTERN
LOUISIANA FRI AFTERNOON/EVENING. SHORT WAVE AND ASSSOCIATED SURFACE
FRONT PROGGED TO DROP SOUTH TO SOUTHER LA AND MS SAT AND GO QUASI
STATIONARY OVER EXTREME SOUTH LA SUN THROUGH TUE. RAINFALL AND COOLER
AIRMASS BEHIND SURFACE FRONT SHOULD GIVE AREA A RESPITE TO THE
EXCESSIVE HEAT FOR THIS WEEKEND.  WITH MINIMUM TEMPERATURES HOVERING
ABOVE 80 UNTIL EARLY MORNING...WILL KEEP HEAT ADVISORY UP FOR TONIGHT
AND INTO FRIDAY. DO NOT EXPECT IT WILL BE REQUIRED AFTER FRIDAY.
PRELIMINARY NUMBERS FOLLOW:

MCB 75/97/72/94 1225  BTR 77/95/77/93 0225
MSY 78/97/78/94 1324  GPT 77/96/77/95 0324

.NEW...NONE.
LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN.
MS...NONE.

In the hours before

Special weather statement, Jul 20, 9:30 AM CDT, 5 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT THU JUL 20 2000

LITTLE CHANGE IS FORECAST FROM THE PREVIOUS TWO DAYS. HOT DAYTIME
TEMPERATURES ALONG WITH HIGH HUMIDITIES AND AN UNSTABLE AIMASS WILL
RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED AFTERNOON
THUNDERSTORMS. THUNDERSTORMS CAN BE EXPECTED TO FORM OVER SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI AFTER 2 PM THIS AFTERNOON.
A FEW THUNDERSTORMS MAY BE STRONG AND CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH AND SMALL HAIL.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:42 PM CDTSevere Thunderstorm WarningLIXWalthall48 min
Jul 20, 5:59 PM CDTSevere Thunderstorm WarningLIXPike, Walthall31 min
Jul 20, 6:50 PM CDTSevere Thunderstorm WarningLIXPike25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.